Alert archive / Texas / Special Weather Statements in 2025

Special Weather Statement, NWS Austin/San Antonio, TX

April 20, 20254 counties in Texas

NWS Austin/San Antonio, TX issued this special weather statement at Apr 20, 2025, 3:21 AM CDT for 4 counties in Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 20, 2025, 3:21 AM CDT (08:21 UTC)
Expired
Apr 20, 2025, 4:00 AM CDT
In force
39 min
Issued by
NWS Austin/San Antonio, TX
Hail
0.88 in
Wind
50

Counties Bandera County, TX, Gillespie County, TX, Kendall County, TX, Kerr County, TX

The radar

The Austin/San Antonio radar (KEWX), 97 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 8.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2025-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1503 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2025-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1503 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
1426 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.6
Supercell composite
6.4

Open this sounding in Storm Lab

The text

As transmitted.

250 
WWUS84 KEWX 200821
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
321 AM CDT Sun Apr 20 2025
 
TXZ186>189-200900-
Gillespie TX-Kerr TX-Bandera TX-Kendall TX-
321 AM CDT Sun Apr 20 2025

...A strong thunderstorm will impact portions of Bandera, Kerr,
Gillespie and Kendall Counties through 400 AM CDT...

At 321 AM CDT, Doppler radar was tracking a strong thunderstorm near
Waltonia, or 8 miles west of Kerrville, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

A Tornado Watch remains in effect until 500 AM CDT for south central
Texas.

&&

LAT...LON 2979 9859 2975 9864 2975 9865 2972 9874
      2972 9878 2970 9880 2963 9945 2963 9958
      2964 9958 3029 9961 3029 9930 3038 9930
      3050 9868 3050 9859
TIME...MOT...LOC 0821Z 264DEG 35KT 3002 9927 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

$$

MM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Apr 20, 1:32 AM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Apr 20, 1:32 AM CDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
132 AM CDT Sun Apr 20 2025

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Today through Monday)
Issued at 1232 AM CDT Sun Apr 20 2025

Key Messages:

- Line of rain and thunderstorms will continue to advance towards
the I-35 corridor through early to mid morning; a level 1 to 2 out
of 5 risk for severe thunderstorms remains

- Skies clear out from west to east through majority of the region
by late morning and afternoon with drier dew points and slightly
lower temperatures for outdoor activities

A line of thunderstorms has now extended southward along the front
across the Southern Edwards Plateau. This line of rain and storms
will gradually slide eastward with activity reaching the I-35
corridor during early to mid morning. Storm intensifies are most
likely to peak to the west of the I-35 corridor through about this
morning where the instability is greatest. Instability values do
lower closer to the I-35 corridor. This continues to match the
thinking from the SPC with the level 2 of 5 risk of severe storms
through 12Z holding west of the I-35 corridor before lowering to a
level 1 of 5 risk along the I-35 corridor and then down to the
general thunder risk for the coastal plains as storms continue to
weaken in intensity. Large hail and damaging winds continue to
remain the primary concern followed by an isolated tornado. Storms
will also be capable of locally heavy rainfall where the isolated
rainfall totals could exceed 1 to 2 inches within the heaviest
storms.

The front and the leftover line of showers/storms will continue to
make eastward progress into the coastal plains as we go into the
afternoon before the front eventually stalls as it nears the gulf
coast. Majority of the region should see the skies clear from west
to east by the late morning and afternoon hours with the light to
modest north to northeasterly winds helping to usher in slightly
cooler and drier air. This leads to a nice and comfortable second
half of the holiday for outdoor holiday activities. An exception
would be across the coastal plains around the highway 77 corridor
where lingering isolated to scattered showers or storms will be
possible closer to the front and in the more humid airmass. There
could be some growth of storms with daytime heating but greatest
risk for a strong to severe storm remains east-northeast of the
region across the HGX, FWD, and SHV CWAs.

A comfortable and cooler night will be expected tonight featuring
lows in the 50s for locations along and to the west of the I-35
corridor. Conditions trend warmer and more humid closer to the
coastal plains and the highway 77 corridor nearer the stalled out
front. Isolated to scattered showers will remain possible across
that region Sunday night through Monday. Elsewhere, rain free
conditions should persist through Monday. Monday will otherwise
trend warmer with highs in the mid to upper 80s and 90s with the
ample sunshine and the turning of the flow more easterly and east-
southeasterly with time.

&&

.LONG TERM...
(Monday night through Saturday)
Issued at 1232 AM CDT Sun Apr 20 2025

Key Messages:

- Favorable pattern for rain looks to setup this week and continue
  through the entire long term period and beyond.

- Above normal temperatures will continue through the long term
  period despite the CPC 6-10 and 8-14 Outlooks indicating above
  normal precip.

An active spring weather pattern is set to impact the region this
week, with near daily rain and storm chances and above normal
temperatures. On Tuesday, despite a rather muted mid to upper level
pattern, with southwest flow aloft and a series of embedded
shortwaves every other day, an active pattern with rain and storm
chances appears likely through the bulk of the long term. ESAT
tables from both the ECM and GFS indicate PWATs for this time of the
year in the 90th percentile or greater through the long term period,
and with a deep moisture profile indicated on model forecast
soundings, expect that storms that organize could pose a locally
heavy rainfall threat that could lead to minor flooding. If soils do
indeed become saturated from rainfall, it would take a rather
significant amount, particularly out west where our multi-year
drought characterized by Extreme to Exceptional Drought continues.
Several area lakes and reservoirs are at all-time lows and would
need significant rainfall measured in feet to get back to normal
levels. With regard to timing, Tuesday night/Wednesday morning, and
again Thursday into early Friday bring the best odds at widespread
showers and storms.

Beyond Friday, medium range models begin to diverge with respect to
the timing of the next long wave trough digging over the Western
CONUS. Despite near daily rain and storm chances, our temperatures
will remain on the warmer than normal side, generally in the 80s and
lower 90s, along with increasingly more humid nights and
temperatures in the 60s and lower 70s.

&&

.AVIATION...
(00Z TAFS)
Issued at 653 PM CDT Sat Apr 19 2025

Across most areas, including the I-35 sites, MVFR CIGs spread over
them on strong SE winds gusting up to 35 KTs this evening. Winds
gradually weaken toward Sunday morning and turn S to SW as a front
approaches, then a line of SHRA/TSRA move across the sites early to
mid morning with PROB30s from 11Z to 16Z. Skies rapidly become VFR
with light N winds, turning NE by evening.

Out west, including KDRT, VFR skies prevail. VFR CIGs are expected
with TEMPO SHRA/TSRA along the frontal passage from 04Z to 08Z.
Moderate SE winds with gusts to 25 KTs shift to breezy NW after
frontal passage, however, less gustiness is expected.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              82  59  87  66 /  70   0   0   0
Austin Bergstrom Intl Airport  80  55  87  65 /  60  10   0   0
New Braunfels Muni Airport     81  57  88  66 /  70   0   0   0
Burnet Muni Airport            78  54  85  64 /  50   0   0   0
Del Rio Intl Airport           86  57  92  69 /   0   0   0  10
Georgetown Muni Airport        81  54  86  63 /  60   0   0   0
Hondo Muni Airport             82  55  89  65 /  50   0   0   0
San Marcos Muni Airport        80  56  87  65 /  60   0  10   0
La Grange - Fayette Regional   81  62  86  67 /  50  20  10   0
San Antonio Intl Airport       80  59  88  68 /  70   0   0   0
Stinson Muni Airport           82  60  89  68 /  70   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...Brady
Long-Term...MMM
Aviation...Brady

In the hours before

Special weather statement, Apr 20, 1:49 AM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
149 AM CDT Sun Apr 20 2025

TXZ184-185-200730-
Edwards TX-Real TX-
149 AM CDT Sun Apr 20 2025

...A strong thunderstorm will impact portions of northeastern Edwards
and western Real Counties through 230 AM CDT...

At 148 AM CDT, Doppler radar was tracking a strong thunderstorm near
Rocksprings, moving southeast at 40 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Rocksprings, Devil's Sinkhole State Natural Area, Us-
377 Near The Kimble-Edwards County Line, and Vance.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 500 AM CDT for south central
Texas.

&&

LAT...LON 3029 9976 2968 9988 3010 10044 3029 10030
TIME...MOT...LOC 0648Z 299DEG 28KT 3009 10025

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

CJM/04
Special weather statement, Apr 20, 2:06 AM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
206 AM CDT Sun Apr 20 2025

TXZ183>186-202-203-217-200800-
Maverick TX-Uvalde TX-Kerr TX-Kinney TX-Val Verde TX-Edwards TX-
Real TX-
206 AM CDT Sun Apr 20 2025

...Strong thunderstorms will impact portions of northwestern Kerr,
Kinney, northwestern Maverick, northwestern Uvalde, Edwards,
southeastern Val Verde and Real Counties through 300 AM CDT...

At 206 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Telegraph to 11 miles west of Barksdale to
near Del Rio. Movement was east at 40 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Del Rio, I-10 Near The Kimble-Kerr County Line, Us-
377 Near The Kimble-
Edwards County Line, Tuff, Barksdale, Vance, Kickapoo Cavern State
Park, Laughlin AFB, 277 South Boat Ramp, Rocksprings, 277 North
Campground, Turkey Mountain, The Intersection Of I-
10 And Us 290, Rock Quarry Campground, Leakey, Alamo Village,
Escondido Estates, Cienegas Terrace, Camp Wood, and Amistad Village.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 500 AM CDT for south central
Texas.

&&

LAT...LON 2985 10046 3029 10017 3029 9947 2977 9964
      2899 10065 2909 10067 2917 10078 2924 10079
      2936 10100 2946 10106 2947 10110
TIME...MOT...LOC 0706Z 263DEG 34KT 3027 9990 2976 10022 2930 10088

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

MM
Special weather statement, Apr 20, 2:51 AM CDT, 30 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
251 AM CDT Sun Apr 20 2025

TXZ185>188-200830-
Gillespie TX-Kerr TX-Real TX-Bandera TX-
251 AM CDT Sun Apr 20 2025

...A strong thunderstorm will impact portions of northwestern
Bandera, Kerr, western Gillespie and northeastern Real Counties
through 330 AM CDT...

At 250 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Kerr Wildlife Management Area, or 25 miles
southeast of Junction, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hunt, Us-83 Near The Kerr-
Kimble County Line, Camp Verde, Mountain Home, I-10 Near The Kimble-
Kerr County Line, The Intersection Of I-10 And Us 290, Kerrville-
Schreiner Park, Kerrville, Ingram, Kerr Wildlife Management Area,
Waltonia, and Harper.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 500 AM CDT for south central
Texas.

&&

LAT...LON 3050 9915 2989 9909 2988 9970 3029 9975
      3029 9930 3050 9931
TIME...MOT...LOC 0750Z 264DEG 31KT 3016 9960

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

MM
Special weather statement, Apr 20, 2:52 AM CDT, 29 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
252 AM CDT Sun Apr 20 2025

TXZ202-217-200830-
Maverick TX-Kinney TX-
252 AM CDT Sun Apr 20 2025

...A strong thunderstorm will impact portions of southern Kinney and
northern Maverick Counties through 330 AM CDT...

At 252 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Quemado, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Turkey Mountain, Quemado, Paloma, Anacacho, Radar Base, Normandy,
Fort Clark Springs, Laughlin AFB Aux Field, Darling, Spofford, and
Brackettville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2886 10059 2888 10060 2889 10059 2891 10062
      2890 10063 2892 10063 2894 10065 2900 10065
      2909 10067 2917 10078 2920 10077 2922 10079
      2943 10011 2882 10012
TIME...MOT...LOC 0752Z 268DEG 30KT 2907 10066

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

MM
Local storm report, Apr 20, 3:09 AM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
309 AM CDT Sun Apr 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 AM     Hail             13 SE Telegraph         30.17N 99.79W
04/20/2025  M0.75 Inch       Edwards            TX   Public

            Report from mPING.

&&

MB
Special weather statement, Apr 20, 3:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
321 AM CDT Sun Apr 20 2025

TXZ186>189-200900-
Gillespie TX-Kerr TX-Bandera TX-Kendall TX-
321 AM CDT Sun Apr 20 2025

...A strong thunderstorm will impact portions of Bandera, Kerr,
Gillespie and Kendall Counties through 400 AM CDT...

At 321 AM CDT, Doppler radar was tracking a strong thunderstorm near
Waltonia, or 8 miles west of Kerrville, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 500 AM CDT for south central
Texas.

&&

LAT...LON 2979 9859 2975 9864 2975 9865 2972 9874
      2972 9878 2970 9880 2963 9945 2963 9958
      2964 9958 3029 9961 3029 9930 3038 9930
      3050 9868 3050 9859
TIME...MOT...LOC 0821Z 264DEG 35KT 3002 9927

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

MM

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 12:20 AM CDTSpecial Weather StatementEWXVal Verde40 min
Apr 20, 12:50 AM CDTSpecial Weather StatementEWXEdwards, Val Verde55 min
Apr 20, 1:30 AM CDTSpecial Weather StatementEWXKinney45 min
Apr 20, 1:49 AM CDTSpecial Weather StatementEWXEdwards41 min
Apr 20, 2:06 AM CDTSpecial Weather StatementEWXEdwards, Kinney, Real54 min
Apr 20, 2:27 AM CDTTornado WarningEWXKerr, Real19 min
Apr 20, 2:51 AM CDTSpecial Weather StatementEWXKerr39 min
Apr 20, 2:52 AM CDTSpecial Weather StatementEWXKinney38 min
Apr 20, 3:54 AM CDTSpecial Weather StatementEWXBandera, Blanco, Gillespie, Kendall51 min
Apr 20, 4:36 AM CDTSpecial Weather StatementEWXKendall, Medina39 min
Apr 20, 5:09 AM CDTSpecial Weather StatementEWXBexar51 min
Apr 20, 6:01 AM CDTSpecial Weather StatementEWXBexar, Guadalupe, Wilson44 min

Nearby

Special Weather Statements in Texas, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.